Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Open Mathematics

formerly Central European Journal of Mathematics

Editor-in-Chief: Gianazza, Ugo / Vespri, Vincenzo

1 Issue per year


IMPACT FACTOR 2016 (Open Mathematics): 0.682
IMPACT FACTOR 2016 (Central European Journal of Mathematics): 0.489

CiteScore 2016: 0.62

SCImago Journal Rank (SJR) 2016: 0.454
Source Normalized Impact per Paper (SNIP) 2016: 0.850

Mathematical Citation Quotient (MCQ) 2016: 0.23

Open Access
Online
ISSN
2391-5455
See all formats and pricing
More options …
Volume 13, Issue 1 (Sep 2015)

Issues

A class of zero divisor rings in which every graph is precisely the union of a complete graph and a complete bipartite graph

Syed Khalid Nauman / Basmah H. Shafee
Published Online: 2015-09-25 | DOI: https://doi.org/10.1515/math-2015-0050

Abstract

Recently, an interest is developed in estimating genus of the zero-divisor graph of a ring. In this note we investigate genera of graphs of a class of zero-divisor rings (a ring in which every element is a zero divisor). We call a ring R to be right absorbing if for a; b in R, ab is not 0, then ab D a. We first show that right absorbing rings are generalized right Klein 4-rings of characteristic two and that these are non-commutative zero-divisor local rings. The zero-divisor graph of such a ring is proved to be precisely the union of a complete graph and a complete bipartite graph. Finally, we have estimated lower and upper bounds of the genus of such a ring.

Keywords: Right (left) absorbing rings; Klein 4-rings; Zero-divisor (di)graphs; Genus of a ring

References

  • [1] Beck I., Coloring of commutative rings; J. Algebra 116 (1988) 208-266.Google Scholar

  • [2] Remond S.P., The zero-divisor graph of a non-commutative ring, Internet J. Commutative Rings I(4) (2002) 203-211.Google Scholar

  • [3] Anderson D.F., Livengston P.S., The zero-divisor graph of a commutative ring, J. Algebra, 217 (1999) 434-447.Google Scholar

  • [4] Wang Hsin-Ju, Zero-divisor graphs of genus one, J. Algebra, 304 (2006), 666-678.Google Scholar

  • [5] Wickham C., Rings whose zero-divisor graphs have positive genus, J. Algebra, 321 (2009), 377-383.Google Scholar

  • [6] Wu T., On directed zero-divisor graphs of finite rings, Discrete Math. 296 (2005) 73-86.Web of ScienceGoogle Scholar

  • [7] Bell H.E., Near-rings, in which every element is a power of itself, Bull. Aust. Math. Soc. 2. (1970) 363-368.Google Scholar

  • [8] Cohn P.M., Reversible rings, Bull. London Math. Soc. 31, No. 6, (1999), 641-648.Google Scholar

  • [9] Lambek J., On the representation of modules by sheaves of factor modules, Canad. Math. Bull. 14 (1971) 359-368.Google Scholar

  • [10] Marks G., A taxonomy of 2-primal rings, J. Algebra, 266, (2003), 494-520.Google Scholar

  • [11] Marks G., Duo rings and Ore extensions, J. Algebra, 280, (2004) 463-471.Google Scholar

  • [12] Shafee B.H., Nauman S.K., On extensions of right symmetric rings without identity, Adv. Pure Math., (2014) 4, 665-673.Google Scholar

  • [13] Mohar B., Thomassen C., Graphs on Surfaces, Johns Hopkins University Press, Baltimore, 2001.Google Scholar

  • [14] White A. T., Graphs, Groups, and Surfaces, North-Holland, Amsterdam, 1973.Google Scholar

About the article

Received: 2015-02-22

Accepted: 2015-08-13

Published Online: 2015-09-25


Citation Information: Open Mathematics, ISSN (Online) 2391-5455, DOI: https://doi.org/10.1515/math-2015-0050.

Export Citation

© 2015. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Comments (0)

Please log in or register to comment.
Log in